Friday, May 24, 2013

Senior Health: Thyroid Nodule

In the 1980s I had Graves Disease, or hypothyroidism. I was treated with radioactive iodine and too much of my thyroid was taken out. Consequently I have had to have thyroid pills, currently 100 MCG of Levothyroxine for some thirty years. Maybe 15 years ago I had to have a thyroid biopsy for the nodule and it was benign. That nodule has shown up last fall in a hospital visit, and May 7th when I also took two other tests. Good news is that my bone density is good, although I am shorter than I used to be. No problems on my mammogram either. But the thyroid needs further testing.

Since May 14th I have not been taking thyroid medicine. June 17th I will have my second test on the thyroid to determine what the nodule is and I was told  that in addition to not take the thyroid pills, to not take fish oil tablets, and to not consume fish.

Before May 14th I would blog several times a week. I would work on the house and write on blogs and attend to hubby.  I do not have the energy to write this up as I usually would do. I am very tired. Now I see myself slowing down and hoping that I do not gain back weight I was happy I lost. My blood pressure seems good, but my stamina is gone. I need those pills, apparently, but the doctors want to see what else is going on and so for over a month I will not have thyroid medicine until we see what is going on with my thyroid and with that nodule. I have nine more days of substitute teaching booked through June 7th and three Saturdays teaching a class for DUI offenders. I know this is a small problem, but do appreciate your prayers.



  1. You have my thoughts and prayers....our bodies are a complicated piece of machinery,,,hoping yours will be back on track soon. So glad that summer is almost upon us and hopefully you can do a some resting up....
    Hugs and prayers,

  2. Absolutely saying some extra prayers. With so much going on, shoot for the essential stuff! The rest can always wait. xoxo Mar

  3. I agree with Dolores and Marianne. Do the essentials, and get as much rest as possible. It does not sound like a small problem to have to pause the meds that keep your energy level strong. I will be certainly praying for you.

  4. Bless your heart Carol! May the Lord be your strength. He assigns us a portion of strength each day to perform His will. No more.. no less. What you get done is what He has assigned.Sometimes it's hard to rest in that. Do all (no matter how little we feel it is) for the glory of God. Love to you!

  5. Thanks for everyone's prayers. I am doing well. My blood pressure is up a little, but not significantly. I have been able to be somewhat productive and am working on a quilt now. Only a few days until that test.

    Hugs to you fine women who wrote above.